Alert archive / Wisconsin / Special Weather Statements in 2013
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 14, 2013, 10:31 PM CDT for Barron County, Wisconsin. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2013, 10:31 PM CDT (03:31 UTC)
- Expired
- Jun 14, 2013, 11:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Twin Cities, MN
County Barron County, WI
The radar
The Duluth radar (KDLH), 153 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 3.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1640 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 319 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
409
WWUS83 KMPX 150331
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1031 PM CDT FRI JUN 14 2013
WIZ015-150415-
BARRON-
1031 PM CDT FRI JUN 14 2013
AT 1030 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 10 MILES NORTHWEST OF RICE LAKE...OR 12 MILES SOUTHWEST
OF SARONA. THIS STORM WAS MOVING EAST AT 25 MPH.
HAIL UP TO DIME SIZE IS EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BARRONETT.
HAUGEN.
RICE LAKE.
BRILL.
CANTON.
MIKANA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 4531 9154 4548 9192 4558 9204 4565 9203
4564 9155
TIME...MOT...LOC 0331Z 279DEG 21KT 4556 9192
$$
BORGHOFFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 14, 6:43 PM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, Jun 14, 6:43 PM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 643 PM CDT FRI JUN 14 2013 .UPDATE... ISSUED AT 630 PM CDT FRI JUN 14 2013 CONFIDENCE FOR WIDESPREAD CONVECTION LATER TONIGHT IS DECREASING. NOT SEEING A WHOLE LOT OF AGITATED CU OVER ERN SD WHICH IS CONCERNING. ALSO CONCERNING IS THE LACK OF DECENT FORCING. MUCH OF THE FORCING IS REMAINING NORTH WITH THE NEWD ADVANCING TROUGH NEAR THE CANADIAN BORDER...AND TO THE SOUTH ACROSS NEB AND IA. THE CONVECTION TO THE SOUTH WILL STEER EWD/ESEWD AROUND THE PERIPHERY OF THE CENTRAL PLAINS RIDGE AND SHOULD BYPASS SRN MN. THE ATMOSPHERE REMAINS PRETTY UNSTABLE ACROSS WRN MN AND ERN SD...SO CANNOT RULE OUT ISO-SCT COVERAGE LATER THIS EVENING...AND EVEN A SEVERE STORM OR TWO...BUT NOT ANTICIPATING ANYTHING TOO WIDESPREAD GIVEN THE LACK OF SIGNIFICANT FORCING. WILL DROP POPS INTO THE CHC CATEGORY TONIGHT AND DRIVE THEM FROM WEST TO EAST AHEAD OF THE COLD FRONT. GIVEN THE PROXIMITY OF THE IA MCS...WILL HOLD ONTO THE FLASH FLOOD WATCH FOR FARIBAULT AND FREEBORN COUNTIES BUT THAT COULD BE DROPPED BEFORE 10 PM. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 357 PM CDT FRI JUN 14 2013 DURING THIS PERIOD...AN H5 LOW WILL SLOWLY MOVE FROM SASKATCHEWAN OVER TO MANITOBA...HELPING TO FLATTEN OUT THE RIDGE CURRENTLY EXTENDING FROM TX UP THROUGH MANITOBA. PRIMARY SFC LOW WILL REMAIN OVER THE CANADIAN PRAIRIES...BUT THE INCREASING ZONAL FLOW ALOFT WILL HELP DRIVE A COLD FRONT INTO WRN MN AROUND 6Z TONIGHT...THE I-35 CORRIDOR NEAR 15Z SAT...AND CLEARING THE EAU AREA BY 21Z SAT. STILL LOTS OF UNCERTAINTY TONIGHT AS TO CONVECTIVE POTENTIAL ACROSS THE MPX AREA. TWO ISSUES TO WATCH THIS EVENING WILL BE THE IMPACT OF THE WARM THERMAL RIDGE/CAP MOVING INTO SW AND HOW FAR NORTH DOES THE LLJ MAKE IT TONIGHT. FOR THE CAP...HAVE SEEN +12C AT H7 MOVE UP TO ABOUT THE NE EDGE OF THE BUFFALO RIDGE. AS FOR THE LLJ...30+ KT WINDS AT H85 ARE IN PLACE ACROSS THE WRN HALF OF MN...BUT THE FOCUS OF THE STRONGEST MOISTURE TRANSPORT IS CURRENTLY DOWN IN THE OMAHA AREA...WHICH HAS HELPED DRIVE A CLUSTER OF ELEVATED STORMS OVER WRN IA THAT WILL CONTINUE EAST ACROSS IOWA THE REST OF THE AFTERNOON. WITH THE FRONT TO THE WEST...EXPECT A SFC LOW TO MOVE UP INTO ERN NEB...WHICH SEVERAL CAMS AND MOST MEMBERS OF THE HOPWRF SHOW GENERATING A LARGE AMOUNT OF CONVECTION WEST OF OMAHA BETWEEN 21Z AND 00Z THIS AFTERNOON. THIS SHOULD AUGMENT THE MOISTURE TRANSPORT...KEEPING IT FARTHER SOUTH OF THE AREA...WITH HEAVIEST/MOST WIDESPREAD STORMS STAYING DOWN ACROSS IA. ABOUT THE ONLY MODELS THAT DO NOT GO ALONG WITH THE IDEA OF THE HEAVIEST RAIN STAYING IN IA TONIGHT ARE 14.12 NAM AND THE LAST SEVERAL RUNS OF THE RAP BRING THE NOSE OF THE JET INTO SRN MN. AS FOR TONIGHT...STILL PREFER THE 14.12 ARW-EAST SOLUTION AND MOST HOPWRF MEMBERS...WHICH SHOW JUST A BKN AREA OF STORMS MOVING ACROSS THE AREA THIS EVENING WITH THE COLD FRONT. GIVEN H7 TEMPS IN WRN MN...COMBINED WITH THE NOCTURNAL STRENGTHENING OF THE LLJ A BIT FARTHER EAST OF ITS CURRENT LOCATION...STILL EXPECT THE GREATEST COVERAGE OF STORMS TONIGHT TO BE EAST OF A STC TO MKT LINE. AS FOR THE SEVERE THREAT TONIGHT...WITH MUCAPE STILL LIKELY TO BUILD UP TO 3500 J/KG...CAN NOT RULE OUT A HAIL/WIND THREAT THROUGH THE NIGHT. SEE LATEST SWOMCD FROM THE SPC FOR MORE ON THAT POTENTIAL. ALSO KEPT THE FLOOD WATCH GOING...BUT CONFIDENCE IS DECREASING IN ANY ISSUES HAPPENING THIS PERIOD AS HEAVIER RAINS ARE LOOKING TO BE CONFINED TO IOWA TONIGHT. HOWEVER...PWAT IS UP BETWEEN 1.5 AND 2 INCHES...SO A HEAVY RAIN THREAT IS STILL THERE...SO WILL CONTINUE WITH THE FLASH FLOOD WATCH GIVEN THE RECENT WETNESS DOWN TOWARD ALBERT LEA...PLUS ANY NRN DEVIATION IN WHERE THE LLJ SETS UP COULD PUT THEM IN THE POSITION TO GET A COUPLE INCHES OF RAIN OVERNIGHT. LOOKING AHEAD TO SATURDAY...IS LOOKING LIKE A MID LEVEL DRY SLOT WILL MOVE IN WITH THE INCREASINGLY ZONAL FLOW...WHICH MEANS SATURDAY IS BEGINNING TO LOOK DRIER FOR THE MPX AREA. STILL ENOUGH INSTABILITY LINGERING IN THE EARLY AFTERNOON FROM ALBERT LEA UP TOWARD LADYSMITH TO WARRANT A CHANCE OF THUNDERSTORM MENTION...BUT EVEN THEN...IS LOOKING LIKE BRUNT OF ACTIVITY FOR SATURDAY WILL BE SOUTHEAST OF THE MPX AREA. AS A RESULT...IN ALL LIKELIHOOD...IF CURRENT FLASH FLOOD WATCH AREA DOES NOT SEE RAIN TONIGHT...CAN PROBABLY CANCEL THE WATCH SATURDAY MORNING. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 357 PM CDT FRI JUN 14 2013 RESIDUAL SHOWER/TSTM ACTIVITY ACROSS WEST CENTRAL WI THROUGH SOUTHEAST MN SATURDAY EVENING WILL END EARLY IN THE NIGHT AS HIGH PRESSURE RIDGING BUILDS ACROSS THE FA. SUNDAY STILL LOOKS LIKE A FINE DAY WEATHER WISE WITH ABUNDANT SUNSHINE WITH HIGH PRESSURE OVER US. HIGHS WILL BE FROM AROUND 80 TO THE LOWER 80S ALONG WITH A WESTERLY BREEZE. THE THREAT FOR SHOWERS AND A FEW THUNDERSTORMS RETURNS SUNDAY NIGHT AND LINGERS ON MONDAY AS A COLD FRONT AND FAIRLY STRONG SHORT WAVE DROP SOUTHEAST ACROSS THE REGION. IT/S INTERESTING TO NOTE THAT ALTHOUGH THE NAM/GFS/GEM AND EC ARE INSTEP WITH THIS SYSTEM...THE NAM/GFS HAVE MUCH MORE QPF OVER THAT OF THE GEM/EC. IN FACT...THE LATTER SOLUTIONS HAVE VERY LITTLE QPF. THEREFORE...LOW CHANCE POPS COVER THE AREA SUNDAY NIGHT WITH A DIMINISHING TREND FROM WEST TO EAST ON MONDAY. WE ARE STILL FORECASTING DRY WEATHER FROM MONDAY NIGHT THROUGH WEDNESDAY AS AN UPPER LEVEL RIDGE BUILDS OVER THE NORTHERN PLAINS WITH SURFACE HIGH PRESSURE EXPANDING ACROSS THE GREAT LAKES. LOWS/HIGHS DURING THIS PERIOD ARE RIGHT NEAR SEASONAL VALUES. THE LATTER HALF OF THE WORK WEEK WILL FEATURE INCREASING CHANCES OF RAIN. A LONG WAVE TROUGH WILL BE SLOWLY PUSHING INTO THE WEST COAST WITH SHORT WAVE ENERGY EMANATING TO THE NORTHEAST...KNOCKING DOWN THE RIDGE AXIS OVER THE NORTHERN PLAINS. AT THIS TIME...PRECIPITATION CHANCES ARE HIGHEST ACROSS WESTERN AND SOUTHERN MN. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 630 PM CDT FRI JUN 14 2013 CONFIDENCE FOR THUNDERSTORM DEVELOPMENT TONIGHT HAS DECREASED FROM THE LAST TAF ISSUANCE. THERE IS NOT A WHOLE LOT OF FORCING TO GET INITIATION THIS EVENING OVER ERN SD/WRN MN WITH THE BEST FORCING REMAINING TO THE NORTH NEAR THE CANADIAN BORDER...AND TO THE SOUTH ACROSS IA AND NEB. THE ATMOSPHERE STILL REMAINS QUITE UNSTABLE IN THOSE AREAS AND ISO-SCT COVERAGE STILL CANNOT BE RULED OUT LATER THIS EVENING...BUT WAS NOT CONFIDENT ENOUGHT TO CONTINUE THE TS MENTION IN ANY TAF. LATER TONIGHT CIGS WILL DROP INTO THE MVFR CATEGORY OVER MOST OF THE AREA AS DIFFUSE COLD FRONT AND DECENT LOW LEVEL MOISTURE PUSHES IN. CONFIDENCE WITH CIGS IS ALSO PRETTY LOW SO DIDN/T MAKE TOO MANY CHANGES IN THAT DEPARTMENT. KMSP...VFR UNTIL THE EARLY OVERNIGHT...THEN MVFR CIGS LIKELY TO MOVE IN. BEST CHANCE FOR PRECIP WILL BE CENTERED AROUND MIDNIGHT SO CONTINUED THE VCSH MENTION. MVFR CIGS ARRIVE THEREAFTER WITH WEAK FLOW NEAR THE FRONT. CONDITIONS IMPROVE AGAIN SATURDAY MORNING WITH THE ARRIVAL OF SOMEWHAT DRIER AIR. /OUTLOOK FOR KMSP/ SUN...VFR. WSW WINDS 5-10KTS. MON...CHANCE OF MVFR CONDS AND TSRA. NW WINDS 10KTS. TUE...VFR. WINDS LGT AND VRB. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR MNZ092-093. WI...NONE. && UPDATE...BORGHOFF SHORT TERM...MPG LONG TERM...RAH AVIATION...BORGHOFF
Hazardous weather outlook, Jun 14, 7:54 PM CDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 754 PM CDT FRI JUN 14 2013 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 160100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 754 PM CDT FRI JUN 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. THERE REMAINS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEST OF A LINE FROM ALEXANDRIA TO FAIRMONT MINNESOTA. LARGE HAIL WOULD BE THE PRIMARY THREAT. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE NEAR THE IOWA BORDER OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS WESTERN WISCONSIN AND SOUTH CENTRAL MINNESOTA SATURDAY. A FEW OF THESE STORMS MAY BE STRONG WITH GUSTY WINDS...BUT THE CHANCES FOR SEVERE WEATHER IS LOW. THERE IS ANOTHER CHANCE OF THUNDERSTORMS SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THROUGH THE EARLY OVERNIGHT HOURS OVER WESTERN MINNESOTA. BORGHOFF
In the hours before
Special weather statement, Jun 14, 10:28 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1028 PM CDT FRI JUN 14 2013 MNZ075-076-083-150415- BLUE EARTH-LE SUEUR-NICOLLET- 1028 PM CDT FRI JUN 14 2013 AT 1025 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF MANKATO...OR 20 MILES SOUTHWEST OF LE CENTER. THIS STORM WAS MOVING EAST AT 20 MPH. HAIL UP TO DIME SIZE IS EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... NORTH MANKATO. KASOTA. MADISON LAKE. CLEVELAND. GREENLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 4440 9380 4420 9370 4415 9410 4426 9414 TIME...MOT...LOC 0328Z 253DEG 19KT 4423 9403 BORGHOFF
Special weather statement, Jun 14, 10:31 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1031 PM CDT FRI JUN 14 2013
WIZ015-150415-
BARRON-
1031 PM CDT FRI JUN 14 2013
AT 1030 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 10 MILES NORTHWEST OF RICE LAKE...OR 12 MILES SOUTHWEST
OF SARONA. THIS STORM WAS MOVING EAST AT 25 MPH.
HAIL UP TO DIME SIZE IS EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BARRONETT.
HAUGEN.
RICE LAKE.
BRILL.
CANTON.
MIKANA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 4531 9154 4548 9192 4558 9204 4565 9203
4564 9155
TIME...MOT...LOC 0331Z 279DEG 21KT 4556 9192
BORGHOFFThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 10:28 PM CDT | Special Weather Statement | MPX | Le Sueur | 47 min |
| Jun 14, 11:21 PM CDT | Special Weather Statement | MPX | Waseca | 39 min |
| Jun 15, 12:53 PM CDT | Special Weather Statement | MPX | Brown, Nicollet | 52 min |
| Jun 15, 2:58 PM CDT | Special Weather Statement | MPX | Barron | 32 min |
Nearby
Special Weather Statements in Wisconsin, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.